Alert archive / North Dakota / Wind Advisories in 2008

Wind Advisory 16, NWS Grand Forks, ND

June 11, 20089 counties in Minnesota; 12 counties in North Dakota

NWS Grand Forks, ND issued this wind advisory at Jun 11, 2008, 7:10 PM CDT for 9 counties in Minnesota; 12 counties in North Dakota. It was in force for 110 min.

The area

The counties it named.

The facts

Issued
Jun 11, 2008, 7:10 PM CDT (00:10 UTC)
Expired
Jun 11, 2008, 9:00 PM CDT
In force
110 min
Issued by
NWS Grand Forks, ND
All 21 counties

Beltrami County, MN, Clearwater County, MN, Kittson County, MN, Lake of the Woods County, MN, Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 68 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 0.2 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2008-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2008-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1604 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFGF 120010
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
710 PM CDT WED JUN 11 2008

...HIGH WINDS NO LONGER EXPECTED ACROSS SOUTHERN PARTS OF THE REGION...

.A DEEP AREA OF LOW PRESSURE WILL CONTINUE TO LIFT NORTH THROUGH
THE REGION TONIGHT. AS IT DOES WINDS WILL DIMINISH FROM SOUTH TO
NORTH. GUSTY WINDS CAN STILL BE EXPECTED ACROSS THE NORTH HALF OF
THE VALLEY FOR A FEW MORE HOURS. 

MNZ002-003-022>024-027>032-040-NDZ038-039-049-052-053-120115-
/O.EXP.KFGF.HW.W.0002.000000T0000Z-080612T0000Z/
NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN...
LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...
ELBOW LAKE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
710 PM CDT WED JUN 11 2008

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WINDS WILL CONTINUE TO DIMINISH THIS EVENING AS AN AREA OF LOW
PRESSURE LIFTS NORTH THROUGH THE REGION. 

$$

MNZ001-004>009-013>017-NDZ006>008-014>016-024-026>030-054-120200-
/O.EXP.KFGF.WI.Y.0015.000000T0000Z-080612T0000Z/
/O.NEW.KFGF.WI.Y.0016.080612T0010Z-080612T0200Z/
WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-
TRAILL-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...
CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...
GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...
FINLEY...MAYVILLE...ADAMS
710 PM CDT WED JUN 11 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS EXTENDED THE WIND
ADVISORY UNTIL 9 PM CDT THIS EVENING.

WINDS WILL CONTINUE TO GUST TO OVER 40 MPH ACROSS THE NORTHERN
VALLEY FOR A FEW MORE HOURS BEFORE BEGINNING TO DIMINISH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
2 follow-up statements
000 
WWUS73 KFGF 120012 CCA
NPWFGF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GRAND FORKS ND
710 PM CDT WED JUN 11 2008

...HIGH WINDS NO LONGER EXPECTED ACROSS SOUTHERN PARTS OF THE 
REGION...

.A DEEP AREA OF LOW PRESSURE WILL CONTINUE TO LIFT NORTH THROUGH
THE REGION TONIGHT. AS IT DOES WINDS WILL DIMINISH FROM SOUTH TO
NORTH. GUSTY WINDS CAN STILL BE EXPECTED ACROSS THE NORTH HALF OF
THE VALLEY FOR A FEW MORE HOURS. 

MNZ002-003-022>024-027>032-040-NDZ038-039-049-052-053-120115-
/O.EXP.KFGF.HW.W.0002.000000T0000Z-080612T0000Z/
NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN...
LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...
ELBOW LAKE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
710 PM CDT WED JUN 11 2008

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WINDS WILL CONTINUE TO DIMINISH THIS EVENING AS AN AREA OF LOW
PRESSURE LIFTS NORTH THROUGH THE REGION. 

$$

MNZ001-004>009-013>017-NDZ006>008-014>016-024-026>030-054-120200-
/O.EXP.KFGF.WI.Y.0015.000000T0000Z-080612T0000Z/
/O.NEW.KFGF.WI.Y.0016.080612T0010Z-080612T0200Z/
WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-
TRAILL-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...
CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...
GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...
FINLEY...MAYVILLE...ADAMS
710 PM CDT WED JUN 11 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS EXTENDED THE WIND
ADVISORY UNTIL 9 PM CDT THIS EVENING.

WINDS WILL CONTINUE TO GUST TO OVER 40 MPH ACROSS THE NORTHERN
VALLEY FOR A FEW MORE HOURS BEFORE BEGINNING TO DIMINISH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS73 KFGF 120208
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
908 PM CDT WED JUN 11 2008

...WINDS TO CONTINUE TO DIMINISH OVERNIGHT...

.AN AREA OF LOW PRESSURE OVER EAST CENTRAL NORTH DAKOTA
RESPONSIBLE FOR THE STRONG WINDS WILL LIFT INTO CANADA AFTER
MIDNIGHT. THIS WILL RESULT IN DIMINISHING WIND ACROSS THE REGION. 

MNZ001-004>009-013>017-NDZ006>008-014>016-024-026>030-054-120315-
/O.EXP.KFGF.WI.Y.0016.000000T0000Z-080612T0200Z/
WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-
TRAILL-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...
CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...
GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...
FINLEY...MAYVILLE...ADAMS
908 PM CDT WED JUN 11 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL CONTINUE TO DIMINISH FROM SOUTH TO NORTH ACROSS THE
NORTHERN VALLEY AREA THE REMAINDER OF THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Jun 11, 1:48 PM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, Jun 11, 1:48 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
148 PM CDT WED JUN 11 2008

.DISCUSSION...
WE WILL REISSUE THE HIGH WIND WARNING FOR SE ND INTO WC MN. STRONG
WINDS ALOFT WILL CONTINUE TO BE MIXED TO THE SFC THROUGH THIS
EVENING. GETTING DAMAGE REPORTS IN THE LAKES COUNTRY...AND SUSPECT
THAT WIND DAMAGE MAY OCCUR NEAR ANY SHOWER OR STORM TODAY. WILL
NEED TO MONITOR AREAS FURTHER NORTH THAT ARE CURRENTLY IN A WIND
ADVISORY. WE WILL CONTINUE TO MONITOR...NPW OUT AND GRIDS TO BE
SENT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 1252 PM CDT WED JUN 11 2008/

UPDATE...
NEAR TERM GUIDANCE PER THE RUC INDICATES THE THREAT FOR FLASH
FLOODING IN THE SOUTH THIS AFTERNOON THROUGH THIS EVENING. THIS
AREA HAS RECEIVED AN INCH+ OF RAIN TODAY...WITH ANOTHER 1-3
POSSIBLE. WE HAVE ALSO TRANSITIONED OUR WIND WARNINGS TO A WIND
ADVISORY FOR THE ENTIRE REGION THROUGH 00Z. WE WILL ISSUE AN
UPDATE SHORTLY TO ADDRESS THESE ISSUES.

AVIATION... VERY TRICKY FCST TODAY REGARDING HOW FAST MVFR CIGS
ADVANCE NORTHEAST ACROSS THE AREA. FEEL LIKE IT WILL TAKE TIL 16Z-
18Z FOR GFK-TVF-BJI AREAS AS THESE AREAS UNDER THE INFLUENCE OF
DRY EASTERLY FLOW THE LONGEST. SOME CHANCE OF IFR CIGS THIS
EVENING BEFORE FRONT SWINGS THRU AND WINDS TURN SOUTHWEST AND DRY
SLOT MOVES IN. LOOKS WET MOST OF THE DAY WITH GUSTY EAST WINDS TO
25-30 KTS MOST OF THE DAY.

PREV DISCUSSION... /ISSUED 1130 AM CDT WED JUN 11 2008/

DISCUSSION...
WE EXTENDED THE WIND ADVISORY TO THE NORTH AND KEPT THE HIGH WIND
WARNING IN THE SOUTH. WE ARE STILL GETTING WARNING WINDS IN THE
SOUTH...AND STRONG WINDS DEVELOPING IN THE NORTH.

PREV DISCUSSION... /ISSUED 934 AM CDT WED JUN 11 2008/

DISCUSSION...
WE ARE GETTING DAMAGING WIND MOVING EAST OF THE VALLEY INTO WILKIN
COUNTY. WITH PROGRESSION OF CONVECTION EAST AND DRYING...WILL BRING
THE HIGH WIND WARNING TO THE EAST INTO MN. IT SEEMS WE HAVE SOME
SORT OF A WAKE LOW WITH THE DYING CONVECTION HELPING TO MIX 60KT
FROM NEAR 850 MB.

PREV DISCUSSION... /ISSUED 850 AM CDT WED JUN 11 2008/

DISCUSSION...
WE ISSUED A HIGH WIND WARNING THROUGH NOON FOR GRAND FORKS COUNTY
SOUTH THROUGH RICHLAND COUNTY AND POINTS WEST THROUGH 18Z. WINDS
ARE STRONG ON THE BACKSIDE OF DYING CONVECTION...HELPING TO MIX
50-60KT TO THE SFC. GETTING REPORTS OF DOWNED TREES IN BARNES
COUNTY AT 830 AM...AND THIS ACTIVITY SHOULD MOVE NORTH AND EAST
PER RADAR VELOCITY/REFLECTIVITY TRENDS. WE WILL NEED TO MONITOR AREAS TO
THE EAST ONCE BACKSIDE OF SHOWERS MOVES FURTHER EAST TODAY. WE
MAY NEED A WIND ADVISORY FOR COUNTIES TO THE EAST. WE WILL CONTINUE
TO MONITOR. NPW HAS BEEN SENT WITH GRIDS/TEXT PRODUCTS TO FOLLOW.

PREV DISCUSSION... /ISSUED 326 AM CDT WED JUN 11 2008/

SHORT TERM...
FCST CHALLENGE IS TSTM POTENTIAL AND RAINFALL AMOUNTS TODAY.
DYNAMIC SITUATION EARLY THIS MORNING AS 50-60 KT 850 MB JET PLOWS
NORTH INTO ERN SD THEN TURNS NORTHWEST INTO SCNTRL ND. EARLIER MCS
WHICH FORMED IN NW SD MOVING ENE THRU SCNTRL INTO SE ND ATTM WITH
MARGINAL SVR STORMS ALONG SD/ND BORDER ON SOUTH EDGE OF STRATIFORM
RAIN SHIELD ALONG INTERSTATE 94 FROM BISMARCK TO FARGO. RECENT 41
MPH GUST AT ELLENDALE AT 215 AM AND JAMESTOWN NORTH IN THE
STRATIFORM RAIN PICKING UP NEARLY ONE INCH OF RAIN IN THE PAST SIX
HOURS.

BUT NOW SEEING NEW ELEVATED CELLS FORMING FROM ABERDEEN SOUTHWARD
INTO SCNTRL SD AND THIS AREA IS PROGGED BY SPC AND HIT ON BY NEW
06Z NAM AS TAKING OVER AND BECOMING THE DOMINATE TSTM/MCS AREA
LATE TONIGHT INTO WEDNESDAY AS IT MOVES INTO SRN MN. ND PCPN ARE
WILL CONTINUE TO MOVE NORTHEAST BUT IT WILL RUN INTO DRIER AIR SO
IT WILL LIKELY WEAKEN A BIT THIS MORNING BUT STILL GOT 50+KTS AT
850 MB PLOWING INTO ERN ND THIS MORNING WITH PLENTIFUL 850 MB
MOISTURE. SO LIKELY SEE STRATIFORM RAIN AREA MOVE THRU MOST OF ERN
ND THIS MORNING INTO MIDDAY AND THEN INTO NW MN MIDDAY-AFTN.

QUESTION LATER THIS AFTN/EVE IS ANY SEVERE TSTM THREAT. SFC LOW IN
SCNTRL SD WILL MOVE NORTHEAST INTO NE SD AND CNTRL MN THIS EVE.
SOME MODELS WANT TO DRAG SFC LOW A BIT FARTHER NORTH AND WEST INTO
SE/ECNTRL ND AND SPREAD -1 TO -3C SHOWALTERS UP IN THE CNTRL RED
RIVER VALLEY AND WCNTRL/NW MN AT 00Z THU. SO THREAT FOR THUNDER
WOULD INCREASE LATE TODAY/THIS EVE IN SE ND/WCNTRL MN AND SOME SVR
CELLS MAY FORM. AREA IS IN SLIGHT RISK MAINLY FAR-PKD SOUTHWARD.
LIFT STRONGLY AIDED BY NOSE OF 100 KT 300 MB JET MAX PROGGED TO BE
OVER SE ND 00Z-03Z TIME PERIOD. AS FOR PCPN AMOUNTS...AGREE WITH
PREV SHIFT AND NO FLASH FLOOD WATCH REQUIRED BASED ON CURRENT
THINKING. RAINFALL AMOUNTS OF AN INCH OR TWO STILL VERY LIKELY BUT
OVER A 12-24 HOUR PD. THUS NET EFFECT WILL BE TO RAISE RIVERS A
BIT MORE AND PROLONG THE FLOOD CREST ALONG SOME RIVERS IN THE
SOUTHERN VALLEY.

AFTER THIS JET MAX MOVES THRU...DRY SLOT MOVES IN AND SUBSIDENCE
MOVES IN SQUASHING ANY PCPN AND WILL TAPPER OFF PCPN AFTER
MIDNIGHT INTO THURSDAY MORNING AS LIKELY AREA OF CLEARING MOVES IN
AS WINDS TURN SOUTHWEST. THEN ON THURSDAY...AS UPR LOW MOVES
TOWARD NW ND OR SE SASK...COOLER AIR ALOFT WILL MOVE EAST INTO ERN
ND/NW MN 18Z-00Z PD THU AFTN/EVE. THIS ALONG WITH SOME HEATING
EXPECTED IN DRY SLOT THURSDAY AND STILL SOME MOISTURE SHOULD AID
IN DEVELOPMENT OF SOME THUNDERSTORMS.

UPR LOW WILL MOVE JUST NORTH OF THE INTERNATIONAL BORDER FRIDAY
WITH FCST AREA ON SRN EDGE OF WRAPAROUND CLOUDS/SHOWERS AND GUSTY
WEST WINDS. TEMPS REMAIN ON THE COOL SIDE. ALL THIS COVERED WELL
BY PREV FCST SO LITTLE CHANGE NEEDED.

LONG TERM...
WILL MAINTAIN LOW POPS SATURDAY AS UPR LOW MOVES SLOWLY EAST-
NORTHEAST TOWARD NW ONTARIO. THREAT FOR SHOWERS MUCH LESS SATURDAY
THAN ON FRIDAY BUT STILL PRETTY COOL ALOFT WITH -18 TO -20C
POCKET AT 500 MB. SO SOME AFTN CU WITH SPOTTY AFTN SHOWERS PSBL.
00Z GFS HAS PRETTY STRONG SHORT WAVE MOVING THRU SUNDAY WITH MORE
PCPN BUT THIS IS STRONGER THAN PAST RUNS AND NOT GREATLY SUPPORTED
BY OTHER MODELS. PREV FCST HAD LOW POPS IN AND WILL LEAVE. COORD
WITH BIS AND ABR FOR SUN NIGHT INTO MONDAY TO REMOVE POPS/WX AS
HIGH MOVES IN.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HIGH WIND WARNING UNTIL 7 PM CDT THIS EVENING FOR NDZ038-039-049-
     052-053.

     FLASH FLOOD WATCH UNTIL 1 AM CDT THURSDAY FOR NDZ038-039-049-052-
     053.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ006>008-014>016-
     024-026>030-054.

MN...HIGH WIND WARNING UNTIL 7 PM CDT THIS EVENING FOR MNZ002-003-
     022>024-027>032-040.

     FLASH FLOOD WATCH UNTIL 1 AM CDT THURSDAY FOR MNZ003-027>031-040.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ001-004>009-
     013>017.

&&

DK
Hazardous weather outlook, Jun 11, 2:19 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
219 PM CDT WED JUN 11 2008

MNZ001-004>009-013>017-NDZ006>008-014>016-024-026>030-054-121930-
WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-
TRAILL-WESTERN WALSH COUNTY-
219 PM CDT WED JUN 11 2008

...A WIND ADVISORY IS IN EFFECT THROUGH 7 PM WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
WIND GUSTS TO 50 MPH WILL PERSIST THIS AFTERNOON AND EVENING...ESPECIALLY
NEAR ANY SHOWERS OR THUNDERSTORMS IN NORTHEAST NORTH DAKOTA. THERE IS
ALSO THE THREAT FOR HEAVY RAIN LATE THIS AFTERNOON AND TONIGHT
NEAR ANY THUNDERSTORMS. THIS MAY PRODUCE LOCAL PONDING OF WATER IN
URBAN AND POORLY DRAINED AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

PERIODIC CHANCES FOR THUNDERSTORMS WILL EXIST...WITH AN ACTIVE
WEATHER PATTERN EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ002-022>024-032-121930-
NORMAN-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WADENA-
219 PM CDT WED JUN 11 2008

...A HIGH WIND WARNING IS IN EFFECT UNTIL 7 PM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND GUSTS TO 60 MPH ARE EXPECTED THIS AFTERNOON IN WEST CENTRAL
MINNESOTA. SHOWERS ARE HELPING TO MIX STRONG WINDS TO THE SURFACE.
IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
THROUGH TONIGHT...WITH THE MAIN THREAT LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

PERIODIC CHANCES FOR THUNDERSTORMS WILL EXIST...WITH AN ACTIVE
WEATHER PATTERN EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

MNZ003-027>031-040-NDZ038-039-049-052-053-121930-
CLAY-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
219 PM CDT WED JUN 11 2008

...A FLASH FLOOD WATCH IS IN EFFECT THROUGH 1 AM THURSDAY MORNING...

...A HIGH WIND WARNING IS IN EFFECT THROUGH 7 PM WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
WINDS WILL GUST TO 65 MPH AT TIMES THIS AFTERNOON IN PORTIONS OF
SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL MINNESOTA. IN
ADDITION...HEAVY RAINS THIS AFTERNOON AND TONIGHT MAY CAUSE
LOCALIZED FLASH FLOODING. IN ADDITION...THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS...WITH THE MAIN THREATS DAMAGING WIND AND
LARGE HAIL. AN ISOLATED TORNADO IS POSSIBLE THIS EVENING ACROSS
EXTREME SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL MINNESOTA ALONG
AND SOUTH OF A LISBON TO WAHPETON TO PARKERS PRAIRIE LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

PERIODIC CHANCES FOR THUNDERSTORMS WILL EXIST...WITH AN ACTIVE
WEATHER PATTERN EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH TONIGHT FOR SEVERE
WEATHER REPORTS.

DK

In the hours before

Local storm report, Jun 11, 3:37 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
337 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     NON-TSTM WND GST 2 ESE LAKE PARK         46.87N 96.06W
06/11/2008  E58 MPH          BECKER             MN   MESONET

            SUSTAINED WINDS AT 50 MPH WITH GUSTS TO 58 MPH MEASURED
            AT THE MNDOR RWIS SITE NEAR HWY 10.

&&

GGUST
Local storm report, Jun 11, 4:39 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
439 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HIGH SUST WINDS  5 W WAHPETON            46.27N 96.71W
06/11/2008  M48 MPH          RICHLAND           ND   MESONET

            SUSTAINED WINDS AT 42 MPH WITH GUSTS TO 48 MPH MEASURED
            AT THE NDDOT RWIS SITE NEAR HWY 13.

&&

GGUST
Local storm report, Jun 11, 4:44 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
444 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     NON-TSTM WND DMG FERTILE                 46.28N 96.07W
06/11/2008                   OTTER TAIL         MN   TRAINED SPOTTER

            NUMEROUS LARGE BRANCHES DOWN AROUND TOWN.

&&

GGUST
Local storm report, Jun 11, 5:29 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
529 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     NON-TSTM WND DMG 2 NE BUXTON             47.62N 97.07W
06/11/2008                   TRAILL             ND   NWS EMPLOYEE

            TWO POWER POLES BLOWN OVER ALONG HWY 81.

&&

GGUST
Local storm report, Jun 11, 5:32 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
532 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     1 W ROGERS              47.07N 98.22W
06/11/2008                   BARNES             ND   TRAINED SPOTTER

            LARGE 3-4 INCH DIAMETER BRANCHES BROKEN DOWN.

&&

GGUST
Local storm report, Jun 11, 6:31 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
631 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     NON-TSTM WND DMG LITCHVILLE              46.66N 98.19W
06/11/2008                   BARNES             ND   PUBLIC

            AT LEAST FIVE 20 TO 30 FOOT EVERGREEN TREES WERE UPROOTED
            AS A RESULT OF HIGH WINDS IN THE AREA

0830 AM     HIGH SUST WINDS  VALLEY CITY             46.92N 98.01W
06/11/2008  U0.00 MPH        BARNES             ND   PUBLIC

            HIGH WINDS HAVE RESULTED IN POWER OUTAGES AT VALLEY CITY
            PUBLIC SCHOOLS AND VALLEY CITY COLLEGE

0835 AM     NON-TSTM WND DMG FORT RANSOM             46.52N 97.93W
06/11/2008                   RANSOM             ND   TRAINED SPOTTER

            HIGH WINDS HAVE PRODUCED POWER OUTAGES AT FT. RANSOM
            STATE PARK.

0850 AM     NON-TSTM WND DMG 10 N VALLEY CITY        47.07N 98.01W
06/11/2008                   BARNES             ND   LAW ENFORCEMENT

            BARN BLOWN DOWN.

0901 AM     HIGH SUST WINDS  2 W TENNEY              46.04N 96.50W
06/11/2008  M61.00 MPH       WILKIN             MN   MESONET

            SUSTAINED WINDS OF 51 MPH WITH GUSTS TO 62 MPH MEASURED
            BY THE MNDOT RWIS SITE NEAR HWY 75.

0915 AM     NON-TSTM WND DMG 1 E TOWER CITY          46.93N 97.65W
06/11/2008                   CASS               ND   TRAINED SPOTTER

            HIGH WINDS OF 40 TO 50 MPH WERE BREAKING OFF LARGE 4-6
            INCH BRANCHES FROM THE TREE TOPS.

0923 AM     HIGH SUST WINDS  2 NNW ROTHSAY           46.50N 96.30W
06/11/2008  M50.00 MPH       WILKIN             MN   MESONET

            SUSTAINED WINDS AT 50 MPH WITH GUSTS TO 57 MPH MEASURED
            BY MNDOT SENSOR.

0931 AM     NON-TSTM WND DMG FOXHOME                 46.28N 96.31W
06/11/2008                   WILKIN             MN   TRAINED SPOTTER

            LARGE 8-10 INCH BRANCHES AND LIMBS BROKEN DOWN. 40 FOOT
            BOX ELDER TREE BROKEN DOWN OR UPROOTED. ESTIMATED 60 MPH
            WINDS.

0951 AM     NON-TSTM WND DMG PAGE                    47.16N 97.57W
06/11/2008                   CASS               ND   TRAINED SPOTTER

            ONE 18-24 INCH TREE LIMB BROKEN DOWN...ALONG WITH
            NUMEROUS SMALLER TREE BRANCHES. WINDS HAVE BEEN
            INCREASING DURING PAST HALF HOUR.

0959 AM     NON-TSTM WND DMG 3 WNW FERGUS FALLS      46.30N 96.13W
06/11/2008                   OTTER TAIL         MN   LAW ENFORCEMENT

            TWO SEMI-TRUCKS BLOWN OVER ON I-94 NEAR MILE POST 53.

1000 AM     NON-TSTM WND DMG 2 NE BUXTON             47.62N 97.07W
06/11/2008                   TRAILL             ND   NWS EMPLOYEE

            TWO POWER POLES BLOWN OVER ALONG HWY 81.

1030 AM     HIGH SUST WINDS  2 NW BUFFALO            46.94N 97.58W
06/11/2008  M48.00 MPH       CASS               ND   MESONET

            SUSTAINED WINDS TO 48 MPH WITH WIND GUSTS TO 54 MPH
            MEASURED AT THE NDDOT RWIS SITE ON HWY 38. SUSTAINED
            WINDS IN EXCESS OF 40 MPH SINCE 930 AM CDT.

1039 AM     HIGH SUST WINDS  4 NW FISHER             47.84N 96.86W
06/11/2008  M42.00 MPH       POLK               MN   MESONET

            SUSTAINED WINDS AT 42 MPH WITH GUSTS TO 55 MPH AT THE
            MNDOT RWIS SITE ALONG HWY 2.

1057 AM     HAIL             LIDGERWOOD              46.07N 97.15W
06/11/2008  E0.88 INCH       RICHLAND           ND   TRAINED SPOTTER

            HAIL OCCURRED FOR A FEW MINUTES FROM 1057 TO 11 AM CDT.

1123 AM     HIGH SUST WINDS  3 NE HENDRUM            47.29N 96.76W
06/11/2008  M58.00 MPH       NORMAN             MN   MESONET

            SUSTAINED WINDS AT 43 MPH WITH GUSTS TO 58 MPH MEASURED
            AT THE MNDOT RWIS SITE NEAR HWY 200.

1125 AM     NON-TSTM WND DMG FERTILE                 46.28N 96.07W
06/11/2008                   OTTER TAIL         MN   TRAINED SPOTTER

            NUMEROUS LARGE BRANCHES DOWN AROUND TOWN.

1205 PM     HAIL             5 E BRAMPTON            45.99N 97.67W
06/11/2008  E0.88 INCH       SARGENT            ND   PUBLIC

0125 PM     HIGH SUST WINDS  5 W WAHPETON            46.27N 96.71W
06/11/2008  M48.00 MPH       RICHLAND           ND   MESONET

            SUSTAINED WINDS AT 42 MPH WITH GUSTS TO 48 MPH MEASURED
            AT THE NDDOT RWIS SITE NEAR HWY 13.

0135 PM     NON-TSTM WND DMG 2 N PELICAN RAPIDS      46.60N 96.09W
06/11/2008                   OTTER TAIL         MN   BROADCAST MEDIA

            TREE DAMAGE REPORTED ON PELICAN LAKE.

0209 PM     TSTM WND DMG     3 NE BARRIE             46.60N 97.08W
06/11/2008                   RICHLAND           ND   TRAINED SPOTTER

            SEVERAL LARGE 4-6 INCH BRANCHES DOWN.

0209 PM     NON-TSTM WND GST AUDUBON                 46.86N 95.98W
06/11/2008  E70.00 MPH       BECKER             MN   NWS EMPLOYEE

            HIGH WIND GUSTS NEARLY FLATTENING TREES NEAR AUDUBON
            LAKE.

0236 PM     TSTM WND GST     DAVENPORT               46.71N 97.07W
06/11/2008  E60.00 MPH       CASS               ND   LAW ENFORCEMENT

            WINDS AT 50-60 MPH WITH LIGHTNING AND VERY HEAVY RAIN.

0310 PM     FLASH FLOOD      FARGO                   46.88N 96.82W
06/11/2008                   CASS               ND   BROADCAST MEDIA

            STREET FLOODING REPORTED IN FARGO...FARGO AIRPORT NOW
            RECORDING 0.50 INCHES OF RAIN IN THE LAST 30 MINUTES

0311 PM     NON-TSTM WND GST 2 ESE LAKE PARK         46.87N 96.06W
06/11/2008  E58.00 MPH       BECKER             MN   MESONET

            SUSTAINED WINDS AT 50 MPH WITH GUSTS TO 58 MPH MEASURED
            AT THE MNDOR RWIS SITE NEAR HWY 10.

0315 PM     HEAVY RAIN       FARGO                   46.88N 96.82W
06/11/2008  M0.40 INCH       CASS               ND   ASOS

            FARGO AIRPORT RECORDED 0.40 INCHES OF RAIN IN 15 MINUTES

0400 PM     TSTM WND DMG     1 W ROGERS              47.07N 98.22W
06/11/2008                   BARNES             ND   TRAINED SPOTTER

            LARGE 3-4 INCH DIAMETER BRANCHES BROKEN DOWN.

&&

GGUST

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 5:17 PM CDTSevere Thunderstorm WarningFGFBecker, Clearwater, Hubbard58 min
Jun 12, 5:35 PM CDTSevere Thunderstorm WarningFGFNorman, Polk55 min
Jun 12, 5:39 PM CDTSevere Thunderstorm WarningFGFBecker, Otter Tail, Wadena66 min
Jun 12, 5:43 PM CDTSevere Thunderstorm WarningFGFClearwater62 min
Jun 12, 6:01 PM CDTSevere Thunderstorm WarningFGFGrant32 min
Jun 12, 6:03 PM CDTSevere Thunderstorm WarningFGFBeltrami42 min
Jun 12, 6:19 PM CDTTornado WarningFGFBecker, Hubbard, Otter Tail56 min
Jun 12, 6:27 PM CDTSevere Thunderstorm WarningFGFPennington, Polk, Red Lake63 min
Jun 12, 6:43 PM CDTSevere Thunderstorm WarningFGFBeltrami32 min
Jun 12, 6:45 PM CDTSevere Thunderstorm WarningFGFBecker, Beltrami, Clearwater, Hubbard, Mahnomen60 min
Jun 12, 6:48 PM CDTSevere Thunderstorm WarningFGFKittson, Marshall, Roseau57 min
Jun 12, 6:48 PM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater57 min
Jun 12, 6:51 PM CDTSevere Thunderstorm WarningFGFBecker, Clay, Wilkin54 min
Jun 12, 9:47 AM CDTRiver Flood WarningFGFCass34 hr
Jun 12, 5:38 PM CDTSevere Thunderstorm WarningFGFRansom, Richland, Sargent67 min

Nearby

Wind Advisories in North Dakota, 2008Wind Advisories in Minnesota, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.